Tribulus Terrestris Side Effects

There are no known side effects of Tribulus terrestris at this time. This does not mean that side effects are not possible, but rather that no side effects have been reported in clinical studies or case reports. If the supplement increases testosterone or other hormones (as is often claimed to be the case), theoretical side effects may include rage and increased facial hair growth.

Does Tribulus Terrestris Cause Side Effects?

Tribulus terrestris is a toxic weed that is often used in dietary supplements. At this time, there are no known T. terrestris side effects. However, this does not guarantee that T. terrestris does not cause side effects; it simply means that no side effects have been reported, either in clinical studies or in case reports (individual reports from healthcare providers about side effects seen in their patients). There is a good chance that the lack of reported side effects simply reflects a lack of studies large enough to find side effects; it probably does not indicate that T. terrestris is truly free of side effects.
 
There has been one case of serious lung damage after a man ingested (and apparently accidentally inhaled) the spiny fruit of the T. terrestris plant. This "side effect" was merely due to physical damage caused by the sharp spines of the fruit; it would not be expected to occur with T. terrestris supplements.
 
If T. terrestris increases testosterone or other hormones (as is often claimed to be the case), it is possible that related side effects might occur. These theoretical side effects might include:
 
  • Anger or rage
  • Increased body or facial hair growth
  • Worsening of an enlarged prostate
  • Worsening of some hormone-related cancers (such as prostate cancer)
  • Lowering of the voice (in women).
     
Tips to Avoid Numbness While Bicycling

Tribulus Terrestris Extract Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.